A THEOREM ON ORDER EXTENSIONS - EMBEDDABILITY OF A SYSTEM OF WEAK ORDERS TO MEET SOLVABILITY CONSTRAINTS

Autor(en): SUCK, R
Stichwörter: Mathematical Methods In Social Sciences; Mathematics; Mathematics, Interdisciplinary Applications; Psychology; Psychology, Mathematical; Social Sciences, Mathematical Methods
Erscheinungsdatum: 1994
Herausgeber: ACADEMIC PRESS INC JNL-COMP SUBSCRIPTIONS
Journal: JOURNAL OF MATHEMATICAL PSYCHOLOGY
Volumen: 38
Ausgabe: 1
Startseite: 128
Seitenende: 134
Zusammenfassung: 
In this note an embeddability theorem is proved. It is shown that a system (A, less-than-or-equal-to, L, M), in which A is a set and less-than-or-equal-to, L, M are weak orders on A fulfilling a few compatibility constraints, can be extended to a larger system satisfying certain solvability conditions. The original structure can be shown to be closely related to conjoint measurement of independent components. Since in the extended structure the solvability of equations which are needed to apply representation theorems of measurement theory is guaranteed, the main result of this paper adds to the applicability of conjoint structures. The proof uses a well known extension theorem of order theory by Szpilrajn. (C) 1994 Academic Press, Inc.
ISSN: 00222496
DOI: 10.1006/jmps.1994.1008

Show full item record

Page view(s)

3
Last Week
0
Last month
0
checked on Feb 29, 2024

Google ScholarTM

Check

Altmetric